MAUDE Adverse Event Report: CONMED LARGO SPECTRUM II SUTURE HOOK, DISPOSABLE, 45 DEGREE LEFT, QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM II SUTURE HOOK, DISPOSABLE, 45 DEGREE LEFT, QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6381
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the c6381, spectrum ii suture hook, disposable, 45 degree left, device was being used during a shoulder arthroscopy procedure on 23oct23 when it was reported ¿during shoulder arthroscopic surgery, the spectrum hook broke into two parts at the tube/hook junction.It fell into the patient's shoulder.The surgeon removed the piece with important difficulty given the small size of the device.¿.The procedure was completed and there was no report of injury, medical intervention or extended hospitalization for the patient.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the c6381, spectrum ii suture hook, disposable, 45 degree left, device was being used during a shoulder arthroscopy procedure on (b)(6) 2023 when it was reported ¿during shoulder arthroscopic surgery, the spectrum hook broke into two parts at the tube/hook junction.It fell into the patient's shoulder.The surgeon removed the piece with important difficulty given the small size of the device.¿.The procedure was completed and there was no report of injury, medical intervention or extended hospitalization for the patient.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 17 complaints, regarding 17 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid mechanical shock or over stressing the instrument which may shorten the life of the instrument.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
SPECTRUM II SUTURE HOOK, DISPOSABLE, 45 DEGREE LEFT, QTY 5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18324213
Report Number1017294-2023-00120
Device Sequence Number7129523
Product Code LXH
UDI-Device Identifier10845854019863
UDI-Public(01)10845854019863(17)280301(10)1301920
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC6381
Device Lot Number1301920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic